Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 10, NWS North Platte, NE

March 27, 200619 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Mar 27, 2006, 2:34 AM MST for 19 counties in Nebraska. It took effect at Mar 27, 2006, 3:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2006, 2:34 AM MST (09:34 UTC)
In effect from
Mar 27, 2006, 3:00 AM MST
Expired
Mar 27, 2006, 2:37 PM MST
In force
12 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 40 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-201 m²/s²
0-3 km storm-relative helicity
-173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 270934
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 AM CST MON MAR 27 2006

...GUSTY WINDS TODAY ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA...

.STRONG WINDS WILL DEVELOP TODAY BEHIND A DEPARTING LOW PRESSURE SYSTEM.

NEZ005-006-008-009-023>027-035>038-057>059-069>071-094-272300-
/O.NEW.KLBF.WI.Y.0010.060327T1000Z-060327T2300Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS-BLAINE-
LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
334 AM CST MON MAR 27 2006 /234 AM MST MON MAR 27 2006/

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON. 

WINDS WILL INCREASE THIS MORNING REACHING SUSTAINED SPEEDS OF 25 TO 35
MPH WITH OCCASIONAL GUSTS UP TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

14
1 follow-up statement
000 
WWUS73 KLBF 272137
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 PM CST MON MAR 27 2006


NEZ005-006-008-009-023>027-035>038-057>059-069>071-094-272245-
/O.CAN.KLBF.WI.Y.0010.000000T0000Z-060327T2300Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS-BLAINE-
LOUP-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-
HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...
ARTHUR...TRYON...STAPLETON...BROKEN BOW...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
337 PM CST MON MAR 27 2006 /237 PM MST MON MAR 27 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. THE SURFACE PRESSURE GRADIENT HAS WEAKENED LATE THIS
AFTERNOON THAT HAS ALLOWED THE GUSTY NORTHWEST WINDS TO STEADILY
DIMINISH. THROUGH 6 PM CST...NORTHWEST WINDS AT 10 TO 20 MPH WILL
FURTHER DECREASE TO LIGHT AND VARIABLE AS HIGH PRESSURE BUILDS
EAST INTO WESTERN NEBRASKA. THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

TLK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 27, 1:55 AM MST, 39 minutes earlier.

Area forecast discussion, Mar 27, 1:55 AM MST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 AM CST MON MAR 27 2006

.SHORT TERM...
VERTICALLY STACKED LOW WILL SLOWLY MOVE EAST TODAY. THE HEAVIEST
BAND OF PRECIP SHOULD IMPACT CUSTER COUNTY THIS MORNING. LIGHTER
PRECIP WITH LESS COVERAGE FOR THE REST OF THE CWA IN THE
MORNING...THEN PERHAPS SPRINKLES OR FLURRIES IN THE NE IN THE
AFTERNOON. CORE OF STRONGEST WINDS ALOFT THROUGH THE CENTER OF THE
CWA TODAY. WILL ISSUE A WIND ADVISORY THESE ZONES. SE AREAS LOOK
TO RECEIVE THE STRONGEST WINDS. GRADIENT RELAXES THIS AFTERNOON SO
ADVISORY ENDED AT 23Z...POSSIBLY CAN BE CANCELLED EARLY. TEMPS
BELOW GUIDANCE IN THE NORTH AND EAST WITH SNOW ON THE GROUND AND
LINGERING STRATUS ACROSS THE SD BORDER. SUBSIDENCE BEHIND THE
DEPARTING SYSTEM SHOULD LEAD TO A MOSTLY STARRY NIGHT EASTERN 2/3
OF THE CWA SO DROPPED OVERNIGHT LOWS QUITE A BIT. H5 TROUGH
APPROACHES THE WEST COAST TUES LEADING TO RIDGING ACROSS THE
REGION. HIGH TEMPS WILL TREND UPWARDS. WEAK MOISTURE ADVECTION
FROM TX OVERNIGHT TUES...INCREASING WITH GULF AVAILABILITY ON WED.
UPPER TROUGH WILL CONTINUE TO ADVANCE TOWARDS THE REGION AT THIS
TIME. LLJET OVERNIGHT TUES SHOULD GENERATE SOME ELEVATED
CONVECTION BY WED MORNING...BUT THIS APPEARS TO BE EAST OF THE
CWA. HAVE LEFT LOW POPS IN THE EAST FOR WED HOWEVER DUE TO
UNCERTAINTY. ADDED LOW POPS FOR TSRA IN PARTS OF THE PANHANDLE
LATE IN THE DAY WITH SURFACE TROUGH ON THE DOORSTEP. STILL CHANCES
FOR TSRA OVERNIGHT WED ESPECIALLY NORTH...THEN PACIFIC SYTEM
APPEARS TO REALLY IMPACT THE AREA BY THURS.

.LONG TERM...
PACIFIC TROUGH IS EXPECTED TO SPAWN A SIGNIFICANT STORM BY THURS
AND THURS NIGHT IN THE REGION. TSRA NEAR THE SURFACE TROUGH WILL BE
POSSIBLE...WITH WRAPAROUND PRECIP POSSIBLY IN THE FORM OF SNOW.
TOO EARLY TO TELL AT THIS POINT. COULD BE A HIGH QPF EVENT
HOWEVER...AND WILL HAVE TO SEE HOW MUCH SNOW IF ANY REMAINS ON THE
GROUND SO AS TO DEAL WITH ANY HYDRO CONCERNS. GFS STILL PROGS
ZONAL FLOW THEREAFTER SO HAVE KEPT THE REMAINDER OF THE EXTENDED
DRY AND SOMEWHAT MILD.

&&

.SYNOPSIS...
RADAR INDICATED HEAVIEST PRECIP WHICH IS RAIN AND SNOW DEPENDING
ON INTENSITY MOVING SE INTO CUSTER COUNTY. FRONT STILL HAS NOT
CLEARED THE CWA AND REMAINS OVER EASTERN ZONES EAST OF KANW. WINDS
GUSTY BEHIND THE FRONT ESPECIALLY IN SHOWERY ACTIVITY. MERRIMAN
AND MCCOOK PROFILERS AROUND 60KT. WV SHOWS UPPER LOW RIGHT OVER
THE CENTER OF NEB.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON FOR
NEZ005-NEZ006-NEZ008-NEZ009-NEZ023-NEZ024-NEZ025-NEZ026-NEZ027-
NEZ035-NEZ036-NEZ037-NEZ038-NEZ057-NEZ058-NEZ059-NEZ069-NEZ070-
NEZ071-NEZ094.

&&

14
Hazardous weather outlook, Mar 26, 2:53 PM MST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CST SUN MAR 26 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-271200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CST SUN MAR 26 2006 /253 PM MST SUN MAR 26 2006/

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/
THIS EVENING TO 6 AM CST /5 AM MST/ MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

WINTER WEATHER TO RETURN TO NORTH WEST NEBRASKA WITH SNOW AND
BLOWING SNOW POSSIBLE THIS EVENING AND OVERNIGHT. AN EARLY SPRING
SYSTEM WILL PULL OUT OF THE CENTRAL ROCKIES OVERNIGHT...BRINGING
SNOW AND WIND TO THE BLACK HILLS INTO PORTIONS OF NORTHWEST AND
NORTH CENTRAL NEBRASKA. SNOW AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED
ACROSS THE ADVISORY AREA OF CHERRY AND SHERIDAN COUNTIES. WINDS
WILL BLOW FROM 15 TO 25 MPH BEHIND A FRONT MOVING THROUGH AND MAY
LEAD TO REDUCED VISIBILITIES AND SOME BLOWING AND DRIFTING OF THE
SNOWFALL TONIGHT. LESS AMOUNTS ARE EXPECTED MAINLY NORTH OF
HIGHWAY 2 WHERE 1 TO 2 INCHES MAY BE PRESENT BY SUNRISE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THURSDAY AND FRIDAY...THE PROGRESS OF A SPRING STORM WILL BE
CLOSELY MONITORED. THE STORM WILL TRACK THROUGH THE CENTRAL
PLAINS AND PRODUCE RAIN AND STRONG WINDS ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA. SLIGHT NORTH OR SOUTH ADJUSTMENTS TO THIS PATH
COULD MAKE THE DIFFERENCE BETWEEN RAIN AND SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.